Addiction Survivors

Notices

Reply
Unread 03-17-2015, 08:06 PM   #1
GAPEACH
Junior Member
 
Posts: 2
Default Butrans Patch for pain

Hi

Looking for any help I can get in planning my Butrans withdrawl. I have tried once before and was not as simple as the Doctor said. I am planning it around my vacation from work and I can't try to do this alone and the doctors I have are no help.

I have been on Butrans patches for about 4 years. I went from 5mcg 1 year to 10's for a while until the headaches got bad. Last 2 years I have done 1 (5 mcg) patch every 3 days. Now I am at 1 (5mcg) a week. I probably need to stay on this for a good month before I try to jump again. I have gabapentin, flexeril, trazadone to help with the muscle spasms and RLS at night when I try to stop again.

The pain I have is bad but it is manageable with the Butrans. Last week I told the Doc that I was getting scared being on this medication for so long and she told me "you can stay on it the rest of your life. It doesnt affect any of your major organs other than your hormones" sigh.....I don't FEEL as if that is the truth. I feel different now. Drugged perhaps?

I just want to feel like myself again, I feel like I am living under a shroud of darkness with the Butrans and my anti depressant. Just brain fogged and no energy. My goal is to find a doctor who can tell my why I am having pain other than covering it up. I feel I am a partially functioning human whose sole purpose is to just get by enough to work and make money to pay by doctor/medication/insurance bills.

Thanks for being here.
GAPEACH is offline   Reply With Quote
Unread 03-18-2015, 08:01 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi GAPEACH, welcome. I did some looking around and I can't find anything about how to withdraw/taper from the patch - especially since you're prescribed the lowest dose patch, so it's not like you can go lower. One thing that kind of sticks out is that the patch theoretically lasts for 7 days. I wonder what would happen if you left it on for longer than that - if that would be more of a taper with whatever is left in the patch - that's more of a question than suggestion. Unfortunately I don't know enough about the patch.

There is a contact page on the BuTrans site:
https://www.butrans.com/hcpportal/f?...TACT_US:0:::::
One of the numbers is for medical questions, I wonder if they can provide any guidance for stopping the patch and if not, maybe they can refer you to a doctor who knows what s/he is doing with the patch instead of the non-answers you're getting from yours.
Medical Inquiries/Drug Safety: 888-726-7535

Sorry I'm not of much help.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 03-18-2015, 09:32 PM   #3
GAPEACH
Junior Member
 
Posts: 2
Smile Thank you

Nancy thanks for responding to my message. Just needed to be heard.

Have a great rest of your week.

Amy
GAPEACH is offline   Reply With Quote
One User Says Thank You to GAPEACH For This Useful Post:
Thank You (03-18-2015)
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 06:23 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors